Isoniazid Induced Convulsions at Therapeutic Dose in an Alcoholic and Smoker Patient

Author(s): Amol S. Aiwale, Utkarsh A. Patel, Manish J. Barvaliya, Pramod R. Jha, Chandrabhanu Tripathi.

Journal Name: Current Drug Safety

Volume 10 , Issue 1 , 2015

Become EABM
Become Reviewer

Abstract:

We report a case of isoniazid induced convulsions in 35 years old male alcoholic and smoker patient receiving intensive phase therapy for pulmonary tuberculosis. A case was confirmed by accidental positive de-challenge and rechallenge as well as ruled out other conditions. Use of isoniazid in alcoholic and smoker patient required a caution for prevention of neurological adverse reactions. Pyridoxine should always be prescribed to such patients for the prevention of such adverse reaction.

Keywords: Adverse drug reaction, alcohol, convulsions, isoniazid, pyridoxine deficiency, smoking.

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 10
ISSUE: 1
Year: 2015
Page: [94 - 95]
Pages: 2
DOI: 10.2174/1574886309666140930151343

Article Metrics

PDF: 50